A 44-year-old male asked:
with a blood clot should i avoid eating certain foods, vitamin/supplements etc?
3 doctor answers • 5 doctors weighed in
General Surgery 27 years experience
Yes: If you are on coumadin, (warfarin) foods rich in vitamin k reverse the therapeutic effect of the medication.Green leafy vegetables, vitamin k supplements make Coumadin (warfarin) less effective. Ask your doctor monitoring your level of anticoagulation for full list.
5.5k viewsReviewed >2 years ago
Vascular Surgery 20 years experience
It depends: If you are taking coumadin/warfarin for your blood clots, the ability to maintain the drug within the therapeutic window can be affected by the foods you eat. This is true of green leafy vegetables such a spinach. To avoid these swings in your drug level while still eating these vegetables, some nutritionists recommend eating a consistent amount of them on a daily basis.
5.4k viewsAnswered >2 years ago
Vascular Surgery 19 years experience
5.2k viewsAnswered >2 years agoMerged
Last updated Mar 11, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.